Does BCP increase libido?


#1

My niece is 21 years old and had very long periods, months, so the doctors put her on birth control pills. She is a virgin and will be until she gets married, but her sexual libido has increased. She listens to a romantic song, or watches a scene from TV and she goes into an orgasm. She was never like this and she is so worried about this. She has confessed it, but still feels quilty. I think it is the pill, but am unsure. Does anyone know of BCP doing this for I never took them?


#2

Huh. Nope, not me. I took 3 different kinds of pills over the course of 8+ years and I guarantee I’d remember that side effect. I suppose since it’s full of hormones it could have that effect.


#3

She has an orgasm from watching TV or hearing a song? If you were a new member, I would be 100% sure this was a fake post. As it is, I am 90% certain someone is pulling something odd here.

IME with BCP, they killed my libido, and I tried 2 different ones before getting off them for good.


#4

Yes, my experience with the BCP was also a decrease in libido.


#5

yep I have heard from many many many people that the pill actually decreased libido rather than increase. She should really see her OBGYN or a Doctor to find out what is going on. It must be somewhat uncomfortable to experience orgasms out of nowhere…


#6

No personal experience… but I’ve only heard the OPPOSITE… that BCP’s actually decrease libido…


#7

**Personal experience…BCP equals NO LIBIDO:(

maybe she got it in her head that it would increase it and is so worried about it that it’s happening…kind of psychosomatic I guess? Whatever it is, she should really speak to her Gyn…doesn’t sound normal**


#8
  • 1 for “BCP decreased my libido”

#9

What she said.


#10

Put it this way - while BCP can have different effects on different women, and I don’t doubt some have somewhat elevated libido on them, if it’s honestly to the extent your niece says it ain’t the pills, but perhaps something else going on, either physically or emotionally?

Just possibly, and no disrespect or criticism intended here, she actually doesn’t know what an orgasm is (there are women who’ve been married for years who don’t), and is simply becoming a little more aroused than usual?

She needs to discuss it with her doctor pronto, and perhaps should stop 'em in the meantime if they aren’t strictly necessary.


#11

I must have one heck of a libido then b/c when I was on BCP my libido was still in full swing :o But that was how I always was, no increase or decrease for me:blush:


#12

I wondered that as well. If she’s completely sexually innocent, then likely she doesn’t know what an orgasm is and is confusing it with arousal.


#13

She had an emotional thing happen to her lately, but I don’t think that could do it. She is very obese for her age and thus the cause of abnormal periods. She recently fell in love, first time, with someone at her college, but he did not feel the same. She emailed him about it and he was kind of insensitive about the whole thing. Since than, she is crying every day. Before this, she is on an antidepressant and doesn’t handle stress well, so maybe this boy thing and the pill together is causing all this.

I will talk to her and ask her to tell me what she thinks an orgasm is to see if she is correct. She is pretty innocent. She was homeschooled and isolated from the world, her mom’s fault. She may be 21 yr old, but acts like a teenager in many respect. I will talk to her more, but in the meantime, I did tell her to stop the pill until she could talk to her doctor and she has. I know that in our family, we have the opposite side effects of what the majority of the public may have on a medication. For instance, most narcotics make people drowsy or sleepy, but with me it causes insomnia. I was told that happens in less than 1 % of the population, so it could be something like that.:shrug:


#14

Oh absolutely, falling in love for the first time can get the hormones racing, no doubt about that! Probably not to the point of orgasm though.


#15

Yes, an increase in libido is a possible side effect. This is related to androgen excess. The decrease in libido is progestin excess. .


#16

Thanks. I will have her talk to her doctor, but she has ceased taking them. I wish there was another way to control her period instead of BCP, but that is all she was offered. She was told to lose weight and that could help. She is trying something new with me and I have lost weight and she has lost 5 pounds, so maybe it will keep working for her. I really hope so, she has such low self esteem issues.

Thanks again to everyone who has responded. I just wanted to assure her that she is not going crazy.


#17

**You must be a very special aunt for her to feel comfortable opening up with such a personal issue.:thumbsup:

And there are other ways to treat the period troubles but there are ladies who know much more about it than I do…hopefully they’ll give you some advice
**


#18

Contact the Pope Paul VI Institute. They may have a referral to a NaPro trained clinician who can treat her.

She is blessed to have you!


#19

Hi, I study Naprotechnology, and it sounds like to me that your niece may have PCOS (poly cystic ovary syndrome). I’m not a doctor, studying to be one though. This is a very common syndrome effecting something like 12% of the female population. It can have significant hormonal effects, and the BCP is definetly NOT good for it. In fact, in tandem with BCP it can mask the disease, therefore, you never figure out if thats what she has or not, and it could possibly cause varying degrees of infertility because the syndrome is never diagnosed. The syndrome alone causes hormonal imbalance, hence irregular periods, you add is BCP and you just intensify the problem. We know BCP acts on at least 150 metabolic processes in the body, and probably much more, so the effects are hard to pinpoint. I would recomend finding a doctor certified in NaPro-Technology. To find one is your area, go to www.onemoresoul.com and you can perform a search. NaPro-Technology is a field of medicine covering all sorts of reproductive issues, from NFP to diagnosing and treating reproductive diseases in a morally sound manner.
I hope this helps…:slight_smile:


#20

Yipes… this girl’s doctor is a total idiot! Obese people are at higher risk of deep vein thrombosis anyway, so he puts her on a medication that INCREASES that risk?! She had no life-threatening conditions, this medication was not necessary.

Obesity causes estrogen-dominance. I doubt this girl has PCOS, what she has is a massive overabundance of estrogen in her system caused by having way too many fat cells. Too much estrogen will screw up a person’s cycles. The one good thing she was told is that she needs to lose weight. Not only for this, for her general health.

Please… I think a good weight-loss program and time to heal from her first broken heart is all your granddaughter needs. Nothing else. And if she has gotten to the point of being classified as obese by only 21 years of age, I think she may need a medically supervised weight-loss program. Not surgical, but one where she gets really good advice, support, and supervision. Someone who holds her accountable. And perhaps someone should be having a serious talk with whomever buys the groceries in that household. Children DO NOT become obese on their own. This problem started long before she was 21.

I agree that her degree of sexual innocence may be leading her to call something orgasm that is not.


DISCLAIMER: The views and opinions expressed in these forums do not necessarily reflect those of Catholic Answers. For official apologetics resources please visit www.catholic.com.